Alert archive / Texas / Small Craft Advisories in 2017

Small Craft Advisory 6, NWS Brownsville, TX

January 22, 2017

NWS Brownsville, TX issued this small craft advisory at Jan 22, 2017, 4:04 PM CST. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Jan 22, 2017, 4:04 PM CST (22:04 UTC)
Expired
Jan 22, 2017, 8:53 PM CST
In force
5 hr
Issued by
NWS Brownsville, TX

The text

As transmitted.

627 
WHUS74 KBRO 222204 AAA
MWWBRO

URGENT - MARINE WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE BROWNSVILLE TX
404 PM CST SUN JAN 22 2017

...MARINE CONDITIONS IMPROVING BUT STILL ADVERSE...

.BUOY OBSERVATIONS ALONG THE LOWER TEXAS COAST INDICATE THAT WINDS
HAVE STEADILY DIMINISHED BELOW GALE WARNING CRITERIA...AND THUS THE
WARNING IS NO LONGER IN EFFECT. HOWEVER...SMALL CRAFT ADVISORIES
HAVE BEEN RAISED FOR BOTH THE LAGUNA MADRE AND GULF OF MEXICO 
WATERS EAST OF PADRE ISLAND FROM 0 TO 60 NAUTICAL MILES OUT...AND
WILL REMAIN IN EFFECT UNTIL EARLY TO LATE THIS EVENING. 

GMZ130-132-135-230100-
/O.CAN.KBRO.GL.W.0002.000000T0000Z-170123T0000Z/
/O.NEW.KBRO.SI.Y.0005.170122T2204Z-170123T0100Z/
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
404 PM CST SUN JAN 22 2017

...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT UNTIL 7 PM CST THIS
EVENING...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A SMALL
CRAFT ADVISORY FOR WINDS, WHICH IS IN EFFECT UNTIL 7 PM CST THIS
EVENING. THE GALE WARNING HAS BEEN CANCELLED. 

* WINDS...NORTHWEST AT 20 TO 25 KNOTS. 

* BAY CONDITIONS...VERY ROUGH BAY WATERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 20 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

GMZ150-155-170-175-230600-
/O.CAN.KBRO.GL.W.0002.000000T0000Z-170123T0000Z/
/O.NEW.KBRO.SC.Y.0006.170122T2204Z-170123T0600Z/
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
404 PM CST SUN JAN 22 2017

...SMALL CRAFT ADVISORY IN EFFECT UNTIL MIDNIGHT CST TONIGHT...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A SMALL
CRAFT ADVISORY, WHICH IS IN EFFECT UNTIL MIDNIGHT CST TONIGHT.
THE GALE WARNING HAS BEEN CANCELLED. 

* WINDS...NORTHWEST AT 16 TO 29 KNOTS. 

* SEAS...5 TO 7 FEET NEARSHORE...AND 6 TO 8 FEET OFFSHORE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

TOMASELLI
2 follow-up statements
275 
WHUS74 KBRO 230110 AAA
MWWBRO

URGENT - MARINE WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE BROWNSVILLE TX
710 PM CST SUN JAN 22 2017

...MARINE CONDITIONS IMPROVING BUT STILL ADVERSE...

.BUOY OBSERVATIONS ALONG THE LOWER TEXAS COAST INDICATE THAT
WINDS CONTINUE TO DIMINISH...HOWEVER A SMALL CRAFT ADVISORY 
REMAINS IN EFFECT FOR THE GULF OF MEXICO WATERS EAST OF PADRE 
ISLAND FROM 0 TO 60 NAUTICAL MILES OFFSHORE DUE TO CONTINUED 
ADVERSE WIND AND SEA CONDITIONS. 

GMZ130-132-135-230215-
/O.EXP.KBRO.SI.Y.0005.000000T0000Z-170123T0100Z/
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
710 PM CST SUN JAN 22 2017

...SMALL CRAFT ADVISORY FOR WINDS HAS EXPIRED...

WINDS HAVE DIMINISHED OVER THE LAGUNA MADRE...AND THEREFORE THE
SMALL CRAFT ADVISORY FOR WINDS IS NO LONGER IN EFFECT. 

$$

GMZ150-155-170-175-230600-
/O.CON.KBRO.SC.Y.0006.000000T0000Z-170123T0600Z/
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
710 PM CST SUN JAN 22 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST
TONIGHT...

* WINDS...NORTHWEST AT 16 TO 29 KNOTS.

* SEAS...5 TO 7 FEET NEARSHORE...AND 6 TO 8 FEET OFFSHORE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
336 
WHUS74 KBRO 230253 AAA
MWWBRO

URGENT - MARINE WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE BROWNSVILLE TX
853 PM CST SUN JAN 22 2017

...MARINE CONDITIONS RAPIDLY IMPROVING...

.BUOY OBSERVATIONS INDICATE RAPIDLY DIMINISHING WINDS AND
SUBSIDING SEAS...AND THEREFORE THE SMALL CRAFT ADVISORY IN EFFECT
FOR THE GULF OF MEXICO WATERS EAST OF PADRE ISLAND FROM 0 TO 60 
NAUTICAL MILES OFFSHORE UNTIL MIDNIGHT TONIGHT HAS BEEN CANCELLED
A FEW HOURS EARLY. 

GMZ150-155-170-175-230400-
/O.CAN.KBRO.SC.Y.0006.000000T0000Z-170123T0600Z/
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
853 PM CST SUN JAN 22 2017

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS CANCELLED THE
SMALL CRAFT ADVISORY. 

ALTHOUGH THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT...SMALL
CRAFT WILL NEED TO EXERCISE CAUTION BETWEEN 20 AND 60 NAUTICAL
MILES OFFSHORE DUE TO SEAS. 

$$

TOMASELLI

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this small craft advisory went out at Jan 22, 2:48 PM CST, 1 hour 16 minutes earlier.

Area forecast discussion, Jan 22, 2:48 PM CST, 1 hour 16 minutes before
Area Forecast Discussion
National Weather Service BROWNSVILLE TX
248 PM CST Sun Jan 22 2017

.SHORT TERM (Tonight through Monday Night): North northwest winds
will weaken through the night as a storm system over the lower
Miss. Valley shifts east. Both the wind advisory and the red flag
warning are set to expire by the tonight period. It will be clear
and dry tonight with low temperatures mainly in the 40s except for
lower 50s near the coast. Monday will be a "chamber of commerce"
day, with light winds and sunny skies, though with high
temperatures slightly above normal in the mid 70s to near 80.
Winds will come around to light south southeast during the day as
a storm system deepens in the central High Plains. Low
temperatures Monday night will be mainly in the 50s with a few
lower 60s near the coast. Skies will again be clear but dew points
will recover into the 40s and 50s.

.LONG TERM (Tuesday through Sunday): Ridge aloft and surface high
pressure centered over the Gulf will be in place to start the
long term forecast period on Tuesday. Surface to 85mb flow will be
SE to SSW...however moisture is still rather lacking. Winds will
be quite breezy thanks to the pressure gradient between the the
high pressure to the east and low pressure developing over West
Texas/Interior Mexico. Temperatures will rise rabidly on Tuesday
given warm 850mb temps...combined with dry air and elevated winds
mixing down. Readings will be in the mid to upper 80s...with lower
90s possible across the western two-thirds of the CWA. In
fact...we are looking once again for possible record-breaking
highs on Tuesday.

By Wednesday...the low pressure inland moves quickly south and
east of the region as a trailing cold front from a Northern Plains
storm system comes sweeping through. No rain is expected at this
time over land...however a few far offshore showers may occur. The
front will bring gusty NW winds and another round of dry air.
Since we are starting out fairly dry to begin...with this
additional dry air and higher winds may lead to fire weather
concerns once again. However...at this time...it seems as though
that this will generally limited to portions of the Western
Ranchlands.

The front will bring some relief from the overly warm temperatures
of late...with readings generally back to near or even a touch
below normal for Thursday and Friday as high pressure moves across
texas and the Northern Gulf Coastline. This will bring the return
of onshore flow will to the region on Friday with small rain
chances returning. Increased rain chances and clouds cover can be
expected for the weekend as deep layer moisture returns. Long term
models are still unresolved and have not made any wholesale
adjustments as there is still much uncertainty.

&&

.MARINE:

Now through Monday night: Winds recently dropped to sub gale at
buoy 020 with wave heights checking in at around 9 feet. Will be
looking to drop back to small craft advisory conditions for the
marine areas for the tonight period. Wave heights may remain at
the seven feet criterion offshore overnight, but all advisories
should be gone by the Monday day period. Light north winds will
switch to south on Monday, increasing to moderate along with wave
heights Monday night as a storm system deepens in the central High
Plains.

Tuesday through Friday: Surface high pressure centered over the
Gulf will interact with low pressure across West Texas/Interior
Mexico. This will bring moderate to strong S winds across the
Lower Texas Coastal Waters on Tuesday into early Wednesday
morning...with SCAs likely needed for winds. Marine conditions
will improve briefly...before our next cold front sweeps through
the coastal water Wednesday into Thursday. This will bring gusty
NW winds and building seas...with additional SCAs likely. Surface
high pressure will build into Texas and move along the Southern
Gulf States. Light to moderate E winds and low to moderate seas
will return.

&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...Red Flag Warning until 6 PM CST this evening for TXZ248>257.

     Wind Advisory until 6 PM CST this evening for TXZ248>257.

GM...Gale Warning until 6 PM CST this evening for GMZ130-132-135-150-
     155-170-175.

&&

This product is also available on the web at:
HTTP://WEATHER.GOV/RGV

54/69/65
Hazardous weather outlook, Jan 22, 4:19 AM CST, 11 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BROWNSVILLE TX
419 AM CST SUN JAN 22 2017

TXZ248>257-231030-
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
419 AM CST SUN JAN 22 2017

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF DEEP SOUTH
TEXAS.

.DAY ONE...TODAY AND TONIGHT

RED FLAG WARNING IN EFFECT FROM 9AM TO 6PM FOR ALL OF DEEP SOUTH
TEXAS.

WIND ADVISORY IN EFFECT FROM 9AM TO 6PM FOR ALL OF DEEP SOUTH
TEXAS.

THERE IS A HIGH RISK FOR RIP CURRENTS AT AREA BEACHES TODAY AND
TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A WIND ADVISORY MAY BE NEEDED FOR THE LOWER AND MIDDLE VALLEY ON
TUESDAY.

AN ELEVATED FIRE WEATHER RISK IS POSSIBLE TUESDAY AFTERNOON FOR
THE LOWER VALLEY.

AN ELEVATED RISK FOR RIP CURRENTS IS POSSIBLE TUESDAY THROUGH
FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

GMZ130-132-135-150-155-170-175-231030-
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
419 AM CST SUN JAN 22 2017

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE GULF OF
MEXICO AND THE LAGUNA MADRE.

.DAY ONE...TODAY AND TONIGHT

A GALE WARNING IS IN EFFECT FOR ALL MARINE ZONES THROUGH 6PM THIS
EVENING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

SMALL CRAFT ADVISORIES MAY BE NEEDED ON TUESDAY AND AGAIN
WEDNESDAY NIGHT THROUGH THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Local storm report, Jan 22, 10:59 AM CST, 5 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1059 AM CST SUN JAN 22 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1045 AM     NON-TSTM WND DMG FALFURRIAS              27.23N  98.15W
01/22/2017                   BROOKS             TX   FIRE DEPT/RESCUE

            POWERLINES HAVE BEEN REPORTED DOWN IN PORTIONS OF THE
            COUNTY.

&&

EVENT NUMBER BRO1700001

MB
Local storm report, Jan 22, 12:41 PM CST, 3 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1241 PM CST SUN JAN 22 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1206 PM     WILDFIRE         13 SW FALFURRIAS        27.09N  98.30W
01/22/2017  E500 ACRE        BROOKS             TX   FOREST SERVICE

            FOREST SERVICE REPORTED WILDFIRE AROUND 13 MILES
            SOUTHWEST OF FALFURRIAS...WEST OF HIGHWAY 281...IN
            BROOKS COUNTY. CREWS ARE NOT ON SCENE YET...BUT THE SIZE
            IS ESTIMATED AT MINIMUM OF 500 ACRES WITH MULTIPLE
            STARTING POINTS.

&&

EVENT NUMBER BRO1700002

BIRCHFIELD
Local storm report, Jan 22, 2:52 PM CST, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
252 PM CST SUN JAN 22 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0225 PM     NON-TSTM WND DMG 1 S RAYMONDVILLE        26.46N  97.78W
01/22/2017                   WILLACY            TX   EMERGENCY MNGR

            TELEPHONE POLE DOWN ON THE SOUTH SIDE OF RAYMONDVILLE

&&

EVENT NUMBER BRO1700003

BIRCHFIELD
Local storm report, Jan 22, 3:41 PM CST, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
341 PM CST SUN JAN 22 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0259 PM     WILDFIRE         13 SW FALFURRIAS        27.09N  98.30W
01/22/2017  E1500 ACRE       BROOKS             TX   FOREST SERVICE

            FOREST SERVICE UPDATED THE SIZE ESTIMATE OF THE
            WILDFIRE WEST OF HIGHWAY 281 IN BROOKS COUNTY TO BE 1500
            ACRES. THERE IS CURRENTLY NO THREAT TO LIFE AND
            PROPERTY.

&&

EVENT NUMBER BRO1700004

BIRCHFIELD

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 22, 4:04 PM CSTSmall Craft Advisory for WindsBRO3 hr

Nearby

Small Craft Advisories in Texas, 2017Every small craft advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.